Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 42, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 11, 2019, 4:08 PM CDT for Mobile County, Alabama. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2019, 4:08 PM CDT (21:08 UTC)
- Expired
- May 13, 2019, 7:51 AM CDT
- In force
- 40 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
605 WGUS44 KMOB 112108 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 408 PM CDT Sat May 11 2019 ...The National Weather Service in Mobile has issued a flood warning for the following rivers in Alabama... Bayou Sara At Saraland affecting Mobile County. .Heavy rainfall is forecast to occur over the next 24 hours. As a result...river levels are forecast to rise and a flood warning is now in effect. It is emphasized that the following forecast is based on the expected rainfall during the next 24 hours. If less rainfall occurs...it may be necessary to revise this stage forecast downward. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-122107- /O.NEW.KMOB.FL.W.0042.190511T2108Z-190513T1251Z/ /SARA1.1.ER.000000T0000Z.190512T0000Z.190513T0651Z.NO/ 408 PM CDT Sat May 11 2019 The National Weather Service in Mobile has issued a * Flood Warning for The Bayou Sara At Saraland * From this afternoon until Monday morning * At 2 PM Saturday the stage was...4 feet. * Minor flooding is occurring AND Minor flooding is forecast * Flood stage is 4 feet. * The river will continue rising to near 4.9 feet by this evening. The river will fall below flood stage early Monday morning. * At 5 feet...Street flooding east of the railroad becomes widespread. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
2 follow-up statements
752 WGUS84 KMOB 121405 FLSMOB Flood Statement National Weather Service Mobile, AL 905 AM CDT Sun May 12 2019 ...The flood warning continues for the following rivers in Alabama... Bayou Sara At Saraland affecting Mobile County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-131200- /O.EXT.KMOB.FL.W.0042.000000T0000Z-190513T1200Z/ /SARA1.1.ER.000000T0000Z.190512T1800Z.190513T0600Z.NO/ 905 AM CDT Sun May 12 2019 ...Flood Warning extended until Monday morning...The Flood Warning continues for the Bayou Sara At Saraland * until Monday morning. * At 9 AM Saturday the stage was 4.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * The river will continue rising to near 4.6 feet by this afternoon. The river will fall below flood stage after midnight tomorrow. * At 5.0 feet...Street flooding east of the railroad becomes widespread. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
586 WGUS84 KMOB 130255 FLSMOB Flood Statement National Weather Service Mobile, AL 955 PM CDT Sun May 12 2019 ...The flood warning continues for the following rivers in Alabama... Bayou Sara At Saraland affecting Mobile County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-131200- /O.CON.KMOB.FL.W.0042.000000T0000Z-190513T1200Z/ /SARA1.1.ER.190513T0600Z.000000T0000Z.190513T0600Z.NO/ 955 PM CDT Sun May 12 2019 The Flood Warning continues for the Bayou Sara At Saraland * From after midnight tomorrow until Monday morning. * At 8 PM Sunday the stage was 3.9 feet. * Minor flooding is forecast. * Flood stage is 4 feet. * Forecast to remain around 4 ft through midnight tonight. The river will fall below flood stage by early tomorrow morning. * At 4 feet...Flooding of streets begins. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 11, 3:58 PM CDT, 10 minutes earlier.
Area forecast discussion, May 11, 3:58 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
358 PM CDT Sat May 11 2019
.NEAR TERM /Now Through Sunday/...Showers and thunderstorms have
remained spotty over most of our Alabama and Florida counties this
afternoon after the MCV moved east of the area. Widespread shower
and thunderstorm activity has continued over our SE Mississippi
counties as convection continues to develop along the instability
axis and deep layer moisture over LA and MS...ML capes 2500 to
3000 J/kg and PWATs near 2.0 inches...and move northeast into SE
Mississippi area. Models project convection to increase across
the entire area later tonight into Sunday as the stalled upstream
cold front finally pushes eastward...driven by a major shortwave
trough aloft. Heavy rainfall amounts are again possible tonight
especially over SE Mississippi where flash flooding has already
occurred today over Perry and Stone counties. Vertical shear
profiles and instability continue to favor multi-cellular storms
tonight and the potential of strong to briefly severe storms.
Vertical shear strengthens overnight becoming a little more
favorable for potentially a severe storm or two later tonight into
Sunday. Although...current trends suggest most of the forcing and
hence, storms will be more focused over our AL and FL counties
mid morning Sunday through Afternoon. /08
.SHORT TERM /Sunday night Through Tuesday night/...The surface
cold front is projected to move east of our area Sunday night
bringing an end to the convection except perhaps a few lingering
showers near the coast on Monday. Heights rise aloft Monday into
Tuesday night a mid level ridge builds over the area. A light
offshore flow is expected to persist during the evening hours
developing into an onshore wind flow during the afternoon.
Temperatures should trend near to slightly below normal through
the period. /08
.LONG TERM /Wednesday Through Saturday/...A more amplified
upper air pattern evolves the latter half of next week with an
east coast trof and upper ridging advancing eastward over the
plains. This favors a rain-free pattern to close out the week.
Daytime and overnight temperatures gradually warming. /08
&&
.MARINE...A light to moderate onshore wind flow becomes moderate
to strong tonight and persists into Sunday creating potentially
hazardous conditions for small craft. Periods of showers and
thunderstorms through Sunday may result in some strong to briefly
severe storms, producing strong winds, small hail and visibility
reducing heavy rainfall at times. A cold front is expected to
eventually move southeast off the coast Sunday night into early
Monday, leading to a light to moderate offshore flow Monday and
Monday night becoming light on Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 70 83 65 83 59 82 60 84 / 70 80 20 10 10 10 10 10
Pensacola 74 82 68 82 63 81 63 82 / 50 70 40 20 10 10 10 10
Destin 75 80 71 81 65 80 66 81 / 30 80 40 30 10 10 10 10
Evergreen 70 82 63 82 56 81 56 85 / 70 80 30 10 0 10 10 10
Waynesboro 67 81 60 80 55 79 56 83 / 80 70 10 10 0 10 10 10
Camden 68 80 61 79 55 79 55 83 / 70 80 20 10 0 10 10 10
Crestview 71 82 66 84 57 82 57 85 / 50 90 30 20 10 10 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday morning for ALZ265-266.
FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.
MS...Flash Flood Watch through Sunday morning for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 11, 6:49 AM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 649 AM CDT Sat May 11 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 649 AM CDT Sat May 11 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A HIGH risk for rip currents continues along Gulf beaches of Alabama and Northwest Florida through 7 AM Sunday morning. Periods of showers and thunderstorms will continue across the region today through tonight. Best chances for strong to possibly severe storms will be across southeast Mississippi and portions of southwest Alabama. With any severe storms that do develop, the primary threat will be damaging wind gusts, although instances of large hail an isolated brief tornado could be possible, especially over interior southeast Mississippi. Locally heavy rainfall will be a major concern, especially over southeast Mississippi where a Flash Flood Watch remains in effect. Heavier rainfall will spread into parts of southwest Alabama today into tonight as well, and an Elevated Threat of flooding is outlooked for all of southeast Mississippi and parts of southwest Alabama. The Flash Flood Watch could be extended into portions of southwest Alabama. A Limited Threat of flooding is expected further east over parts of south central Alabama and the western Florida panhandle. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous showers and thunderstorms are expected across the entire region on Sunday as a cold front sweeps east across the area. Locally heavy rainfall will continue to be a concern, but a few strong to briefly severe storms could be possible as well. A quieter and mainly rainfree weather pattern is expected Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-121200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 649 AM CDT Sat May 11 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous conditions for small craft in and near scattered showers and thunderstorms which could produce locally strong winds and locally higher seas today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous conditions for small craft in and near scattered to numerous showers and thunderstorms which could produce locally strong winds and locally higher seas on Sunday.
In the hours before
Local storm report, May 11, 11:14 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1114 AM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM FLASH FLOOD PERKINSTON 30.77N 89.14W
05/11/2019 STONE MS PUBLIC
WATER WAS REPORTED TO BE RISING AT PERK
BEACH AND MILL CREEK RV PARKS. RESCUE CREWS
WERE ASSESSING THE SITUATION AT THIS TIME.
&&
BBSpecial weather statement, May 11, 12:01 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
1201 PM CDT Sat May 11 2019
MSZ079-111745-
George MS-
1201 PM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...GEORGE
COUNTY UNTIL 1245 PM CDT...
At 1201 PM CDT, the strong thunderstorm was located 9 miles southwest
of Lucedale, moving east at 20 mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8854 3100 8843 3079 8842 3073 8872
3073 8874 3088 8882
TIME...MOT...LOC 1701Z 247DEG 18KT 3083 8869Special weather statement, May 11, 1:54 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
154 PM CDT Sat May 11 2019
MSZ078-111945-
Stone MS-
154 PM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN STONE COUNTY UNTIL 245 PM CDT...
At 153 PM CDT, the strong thunderstorm was located over McHenry, or
10 miles south of Wiggins, moving northeast at 15 mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
McHenry and Ramsey Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8916 3084 8896 3084 8888 3068 8889
3068 8923
TIME...MOT...LOC 1853Z 237DEG 14KT 3072 8909Local storm report, May 11, 2:06 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
206 PM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM FLASH FLOOD 4 NNE WLOX TV STATION T 30.77N 89.06W
05/11/2019 STONE MS PUBLIC
WATER RISING AGAIN ON CITY BRIDGE ROAD.
REPORT VIA SOCIAL MEDIA.
&&
BBLocal storm report, May 11, 2:09 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
209 PM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD JANICE 31.03N 89.03W
05/11/2019 PERRY MS EMERGENCY MNGR
LAKE ROAD IN THE JANICE COMMUNITY CLOSED FOR
POSSIBLE WASHOUT. REPORT VIA SOCIAL MEDIA.
&&
BBLocal storm report, May 11, 3:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 PM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HEAVY RAIN 2 SE WIGGINS 30.84N 89.11W
05/11/2019 M12.89 INCH STONE MS PUBLIC
PERSONAL WEATHER STATION REPORTED 12.89
INCHES OF SINCE LAST NIGHT. REPORT VIA
SOCIAL MEDIA.
&&
BBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:27 PM CDT | Special Weather Statement | MOB | Washington | 33 min |
| May 10, 10:23 PM CDT | Special Weather Statement | MOB | Washington | 52 min |
| May 11, 6:02 AM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| May 11, 7:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| May 11, 7:43 AM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| May 11, 8:25 AM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| May 11, 9:39 AM CDT | Special Weather Statement | MOB | Escambia | 51 min |
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.